Alert archive / Pennsylvania / Freeze Warnings in 2012
Freeze Warning 4, NWS State College, PA
NWS State College, PA issued this freeze warning at Apr 4, 2012, 3:04 PM EDT for 4 counties in Pennsylvania. It took effect at Apr 5, 2012, 3:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2012, 3:04 PM EDT (19:04 UTC)
- In effect from
- Apr 5, 2012, 3:00 AM EDT
- Expired
- Apr 5, 2012, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Centre County, PA, Clearfield County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 56 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
111 WWUS71 KCTP 041904 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 304 PM EDT WED APR 4 2012 .HIGH PRESSURE WILL MOVE INTO PENNSYLVANIA OVERNIGHT. CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING ACROSS PARTS OF THE CENTRAL MOUNTAINS AND LAUREL HIGHLANDS. PAZ017-018-024-033-050315- /O.NEW.KCTP.FZ.W.0004.120405T0700Z-120405T1200Z/ CLEARFIELD-NORTHERN CENTRE-CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... JOHNSTOWN...SOMERSET 304 PM EDT WED APR 4 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. * TEMPERATURES...FALLING TO AROUND 30 DEGREES. * TIMING...EARLY THURSDAY MORNING. * IMPACTS...POSSIBLE DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DANGELO/GARTNER
3 follow-up statements
393 WWUS71 KCTP 050020 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 820 PM EDT WED APR 4 2012 .A RIDGE OF HIGH PRESSURE WILL BUILD INTO PENNSYLVANIA OVERNIGHT. CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING EARLY THURSDAY ACROSS PARTS OF THE CENTRAL MOUNTAINS AND LAUREL HIGHLANDS. PAZ017-018-024-033-051200- /O.CON.KCTP.FZ.W.0004.120405T0700Z-120405T1200Z/ CLEARFIELD-NORTHERN CENTRE-CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... JOHNSTOWN...SOMERSET 820 PM EDT WED APR 4 2012 ...A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... * TEMPERATURES...FALLING TO AROUND 30 DEGREES. * TIMING...EARLY THURSDAY MORNING. * IMPACTS...POSSIBLE DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT
800 WWUS71 KCTP 051051 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 651 AM EDT THU APR 5 2012 .A RIDGE OF HIGH PRESSURE WILL BUILD INTO PENNSYLVANIA EARLY THIS MORNING. CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING EARLY THIS MORNING ACROSS PARTS OF THE CENTRAL MOUNTAINS AND LAUREL HIGHLANDS. PAZ017-018-024-033-051200- /O.CON.KCTP.FZ.W.0004.000000T0000Z-120405T1200Z/ CLEARFIELD-NORTHERN CENTRE-CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... JOHNSTOWN...SOMERSET 651 AM EDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...AROUND 30 DEGREES. * TIMING...EARLY THIS MORNING. * IMPACTS...POSSIBLE DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ MARTIN
796 WWUS71 KCTP 051221 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 821 AM EDT THU APR 5 2012 PAZ017-018-024-033-051330- /O.EXP.KCTP.FZ.W.0004.000000T0000Z-120405T1200Z/ CLEARFIELD-NORTHERN CENTRE-CAMBRIA-SOMERSET- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... JOHNSTOWN...SOMERSET 821 AM EDT THU APR 5 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE RISEN AND ARE ABOVE FREEZING. HOWEVER...FREEZING TEMPERATURES ARE ALSO POSSIBLE FRIDAY AND SATURDAY MORNINGS. ADDITIONAL WARNINGS OR FROST ADVISORIES MAY BE ISSUED LATER TODAY. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 4, 2:47 PM EDT, 17 minutes earlier.
Area forecast discussion, Apr 4, 2:47 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 247 PM EDT WED APR 4 2012 .SYNOPSIS... HIGH PRESSURE WILL SETTLE INTO THE GREAT LAKES AND REMAIN THERE INTO THE WEEKEND. SEASONAL TEMPERATURES AND FAIR WEATHER ARE EXPECTED THROUGH AT LEAST SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... COLD TEMPS THE MAIN FORECAST PROBLEM TONIGHT. THE GRADIENT WINDS WILL BE THE KEY. WINDS SHOULD NOT DIE OFF TOTALLY TONIGHT...THUS THE TEMPS SHOULD STAY ABOVE FREEZING OVER THE SERN HALF OF THE AREA. THERE IS A FEW-COUNTY SLIVER OVER THE LAURELS WHICH IS DEEMED TO BE IN THE GROWING SEASON WHERE THE WINDS WILL SLACKEN ENOUGH AND ELEVATION AND RADIATION WILL HELP THE TEMPS LIKELY GET DOWN TO FREEZING. SO...WILL POST A FREEZE WARNING FOR THAT AREA. HOWEVER...THE M-U30 TEMPS IN THE REST OF THE GROWING AREA MAY WARRANT A FROST ADVY ON MOST NIGHTS...BUT THE WIND SHOULD STAY UP ENOUGH TO PRECLUDE FROST FROM BEING WIDESPREAD. CLOUD COVER DROPPING DOWN FROM THE NORTH BEHIND A WIND SHIFT/REINFORCING COLD SHOT WILL BREAK UP SOME AS THEY MOVE DOWN INTO THE AREA THIS EVENING AND EARLY TONIGHT. BUT...MOSTLY CLEAR SOUNDS GOOD FOR MOST PLACES. HIGHER RH/S AT 925MB WILL DROP DOWN FROM WRN NY STATE LATER TONIGHT AS THE NORTH WINDS OFF THE LAKE AND 8H TEMPS DROPPING TO -5 TO -7C ALLOW FOR SOME STRATUS. THESE CLOUDS SHOULD NOT GET TOO FAR INTO THE AREA BEFORE THE SUN RISES AND BEGINS TO MIX/MELT THEM. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... JUST ANOTHER STELLAR SPRING DAY IN CENTRAL PA WITH AFTN TEMPS IN THE 50S FOR THE MOST PART. SCT AFTN CU ARE EXPECTED OVER THE HIGHER TERRAIN/CENTRAL MTS...BUT OTHERWISE SUNNY AFTER ANY EARLY STRATUS IN THE NORTH. THE LIGHTER NORTH WINDS SHOULD NOT CREATE A NEED FOR RED FLAG/FIRE WX PRODUCTS. A MORE- WIDESPREAD FREEZE IS IN STORE FOR THURS NIGHT...BUT CHOOSE NOT CONFUSE THE ISSUE WITH A FREEZE WARNING IN EFFECT FOR TONIGHT IN SOME AREAS...AND A WATCH FOR OTHERS FOR THE NEXT NIGHT. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... THE NW FLOW WILL ALSO BRING NEAR...TO SLIGHTLY BELOW NORMAL MAX TEMPS THROUGH FRIDAY. A WARM-UP WILL FOLLOW FOR THE UPCOMING WEEKEND AS UPPER RIDGING IS EXPECTED TO REACH THE EAST COAST WITH CONTINUED DRY CONDITIONS. A TROF IS FORECAST TO BRING A COLD FRONT THROUGH THE REGION LATE EASTER SUNDAY INTO MONDAY WITH THE FIRST CHANCE OF MEASURABLE PCPN IN SEVERAL DAYS. LATEST GUIDANCE HINTS AT THE POSSIBILITY OF AN A STRONGER TROF DEVELOPING OVER THE NERN U.S AT THE BEGINNING OF NEXT WEEK. THIS MAY BRING MORE CLOSER TO NORMAL TEMPS AND HIGHER CHANCES OF SIGNIFICANT RAINFALL WITH A FROPA LATE MONDAY INTO NEXT TUESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... LITTLE TO NO FLYING CONCERNS THROUGH THE ENTIRE FORECAST PERIOD AS HIGH PRESSURE OVER THE UPPER GREAT LAKES PROVIDES A DRY NORTHERLY FLOW INTO THE WEEKEND. WINDS WILL STAY GUSTY INTO EARLY THIS EVENING...AND WILL NOT DIE OFF TOTALLY TONIGHT WITH AT LEAST 3-5KT OF WIND AT THE SFC THROUGH THE NIGHT IN MANY PLACES. EVEN WITH DEEP MIXING ON THURSDAY AFTN...GUSTS SHOULD NOT ECLIPSE 20KT. OUTLOOK... THU-SUN...VFR. MON...MVFR SHRA POSS W...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM TO 8 AM EDT THURSDAY FOR PAZ017-018- 024-033. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...DEVOIR/GARTNER AVIATION...DANGELO
Hazardous weather outlook, Apr 4, 2:50 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 AM EDT WED APR 4 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-050700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 250 AM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.